update on a question about psychiatric drugs and female issues :

Hey everyone,

So needed to post a quick update in order to clarify things for my readers in hopes of getting some comments on the issue of psych meds and your period being stopped.

My caseworker who’s awesome actually did go home and do research last night. The big thing I have to clarify is the hormone that possibly is being affected is called prolactin not whatever word I used! I was so anxious last night I totally didn’t even get the name of the hormone right no wonder I didn’t find anything online!

As I suspected it’s more common for this hormone level to be raised in the use of antipsychotics. It’s even been reported that it causes breast development in men. The article said something like men love breasts but they don’t want to carry them around LOL!

My caseworker found one study saying they tested forty thousand people’s prolactin levels while on lamyctol and only forty had raised levels. Which is an extremely small percent and not even high enough to list in side-effects. She said she couldn’t find anything for buspar which is the most recent med addition I’ve had and what I’ve believed all along might be contributing.

I did find one post off a message board where a couple people were talking about prolactin levels being raised with buspar. One person was like sure it does. Like they were very confident in it. So yeah sent that to my caseworker and asked her to talk to director of nursing about it as I said I would yesterday.

So to repeat the question with the correct term. Has anyone experienced raised prolactin levels while taking buspar or lamyctol? The only other med I take is Effexor but I don’t see why that would do anthing as I’ve been on it for over a year same with Ativan.

Any thoughts or comments are much appreciated! On the message boards it mentioned that a med that’s a fake version of a hormone can lower the prolactin levels. However I hesitate to be taking some hormone med I’m afraid it would really screw with my hormones even more. Like I said as long as no undue damage will be caused by not having a period I’m fine with just not having to deal with that! And don’t really want meds to correct it which I feel would also just add to chemistry in my body being out of whack and not be worth it.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s